Florida, 2005

Flood in Florida, June 29, 2005

June 29, 2005 · NWS JAX · 1 event in 1 county or zone

Spotter reported extensive street flooding along Park Ave. and Edgewood Ave.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Spotter reported extensive street flooding along Park Ave. and Edgewood Ave. in Jacksonville. The roads were nearly impassable.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 5:50 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 29, 5:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT WED JUN 29 2005

.UPDATED FLOOD WATCH TO INCLUDE ENTIRE FORECAST AREA AND EXTENDED IT
THROUGH THURSDAY.  ANOTHER DAY OF HEAVY RAINFALL EXPECTED ON
THURSDAY.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM THURSDAY EVENING FOR THE
     FOLLOWING ZONES...NASSAU...DUVAL...HAMILTON...SUWANNEE...
     COLUMBIA...BAKER...ST. JOHNS...FLAGLER...MARION...ALACHUA...
     PUTNAM...CLAY...BRADFORD...UNION...GILCHRIST.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM THURSDAY EVENING FOR THE
     FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...COFFEE...
     ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...
     WARE...AND WAYNE.
MARINE...NONE.

&&

MZ
Hazardous weather outlook, Jun 29, 6:35 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT WED JUN 29 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
735 PM EDT WED JUN 29 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...FLOOD WATCH IN EFFECT UNTIL 8 PM THURSDAY EVENING FOR ALL OF
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...

A DEEP TROPICAL AIRMASS WILL CONTINUE OVER THE AREA LEADING TO
LOCALLY HEAVY RAINFALL THIS EVENING. THE GROUND IS SATURATED IN MANY
AREAS FROM RECENT HEAVY RAINFALL...AND THIS HAS ALREADY LED TO SOME
FLOODING. ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF
LOCALIZED FLOODING. MOTORISTS SHOULD NOT ATTEMPT TO CROSS ANY
FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LOCALLY HEAVY RAINFALL IS EXPECTED AGAIN THURSDAY WITH ADDITIONAL
FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/SEC/MZ

In the hours before

Special weather statement, Jun 29, 2:19 PM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT WED JUN 29 2005

FLZ024-GAZ164-292000-
CHARLTON-NASSAU-
319 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
CHARLTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 400 PM EDT...

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9
MILES WEST OF HILLIARD TO 16 MILES WEST OF CALLAHAN...MOVING
NORTHEAST AT 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ST. GEORGE AND HILLIARD THROUGH 400 PM EDT. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS...MAINLY ALONG U.S. HIGHWAY 1 NORTH OF
HILLIARD.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 2:22 PM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT WED JUN 29 2005

FLZ022-GAZ162-163-292000-
CLINCH-COLUMBIA-ECHOLS-
322 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA...CLINCH
AND ECHOLS COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 400 PM EDT...

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 7 MILES SOUTH OF FARGO...MOVING
NORTHEAST AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND FARGO THROUGH 400 PM EDT. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS...ALONG U.S. HIGHWAY 441 BETWEEN LAKE CITY AND FARGO.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 2:25 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT WED JUN 29 2005

FLZ040-292015-
MARION-
325 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT CONTINUES FOR MARION COUNTY FOR
EXCESSIVE RAINFALL VALID UNTIL 415 PM EDT...

AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 4 MILES EAST OF SILVER SPRINGS
SHORES...OR ABOUT 5 MILES SOUTHWEST OF LYNNE...MOVING NORTH AT 10
MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SILVER SPRINGS SHORES...LYNNE...BURBANK...FORT MCCOY...ORANGE
SPRINGS...HOG VALLEY AND CITRA THROUGH 415 PM EDT. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS...MAINLY ACROSS THE EASTERN SECTIONS OF THE OCALA
METRO AREA.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Jun 29, 4:49 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            CALLAHAN                30.56N 81.83W
06/29/2005                   NASSAU             FL   EMERGENCY MNGR

            NUMEROUS STREETS IN CALLAHAN UNDER WATER INCLUDING RIVER
            ROAD AND OLD DIXIE HIGHWAY

&&

HESS
Local storm report, Jun 29, 4:50 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            YULEE                   30.63N 81.57W
06/29/2005                   NASSAU             FL   EMERGENCY MNGR

            NUMEROUS STREETS IN YULEE UNDER WATER INCLUDING U.S.
            HIGHWAY 17

&&

HESS
Local storm report, Jun 29, 5:47 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLOOD            RIVERSIDE               30.31N 81.68W
06/29/2005                   DUVAL              FL   PUBLIC

            STRETCHES OF PARK AVENUE FLOODED.

&&

ECZ

Event by event

1 flood. Local standard time, as filed.

Flood, Duval

When
June 29, 7:00 PM EST
Where
Duval forecast zone
Reported by
TRAINED SPOTTER

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453888.